MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.5X18MM LOW PRO CORT SCR STE; SCREW, FIXATION

ZIMMER BIOMET, INC. 3.5X18MM LOW PRO CORT SCR STE; SCREW, FIXATION
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during the procedure, the implant fractured and all pieces were removed from the patient's wound.Another screw was used to complete the procedure.Attempts have been made and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g4, g7, h1, h2, h3, h6, h10 corrected: h6 patient code: the patient did not retain a foreign body as initially reported.Visual inspection of the returned product noted the head is fractured, confirming the complaint.The product was sent to sem for additional evaluation.Screw sample analyzed by sem showed that its fracture surface consisted of excessive smearing likely due to post-fracture damage and evidence of overload fracture.Crack initiation site could not be identified on the fracture due to excessive smearing on the screw which obscured the details.A region of fracture on the screw showed sheared ductile overload dimples indicating the crack propagation direction.There were no indications of fatigue mode of fracture identified in the non-smeared areas on the screw fracture surface.However, the primary mode of fracture and crack initiation couldn¿t be determined.Eds semi-quantitative elemental analysis of the screw showed that it was consistent with ti-6al-4v alloy.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3.5X18MM LOW PRO CORT SCR STE
Common Device Name
SCREW, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9672886
Report Number0001825034-2020-00303
Device Sequence Number2923126
Product Code HRS
UDI-Device Identifier00887868055102
UDI-Public(01)00887868055102
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number851235018
Device Lot Number020790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1